Alert archive / Michigan / Areal Flood Warnings in 2021
Areal Flood Warning 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this areal flood warning at Oct 4, 2021, 4:36 AM EDT for Ingham County, Michigan. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2021, 4:36 AM EDT (08:36 UTC)
- Expired
- Oct 4, 2021, 3:45 PM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Ingham County, MI
The radar
The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 10:00 AM EDT | FLOOD | 4 Sw Webberville, MI | MULTIPLE ROADS BARRICADED DUE TO FLOODING ACCORDING TO THE COUNTY ROAD COMMISSION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211
WGUS43 KGRR 040836
FLWGRR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Grand Rapids MI
436 AM EDT Mon Oct 4 2021
MIC065-041445-
/O.NEW.KGRR.FA.W.0008.211004T0836Z-211004T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ingham MI-
436 AM EDT Mon Oct 4 2021
The National Weather Service in Grand Rapids has issued a
* Flood Warning for...
Southeastern Ingham County in south central Michigan...
* Until 1045 AM EDT Monday.
* At 436 AM EDT, Radar and automated rain gauges indicated heavy
rain. Flooding is ongoing or expected to begin shortly in the
warned area. Rainfall rates of 2 inches per hour are possible in
the warned area. It is estimated that 1.5 to 2.5 inches of rain
has fallen since midnight. Storm totals could exceed 4 inches.
* Some locations that will experience flooding include...
Williamston, Stockbridge, Webberville and Dansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4244 8414 4250 8436 4269 8428 4272 8416
4246 8414 4245 8414
$$
MJS4 follow-up statements
267
WGUS83 KGRR 040910
FLSGRR
Flood Statement
National Weather Service Grand Rapids MI
510 AM EDT Mon Oct 4 2021
MIC065-041445-
/O.CON.KGRR.FA.W.0008.000000T0000Z-211004T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ingham MI-
510 AM EDT Mon Oct 4 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT THIS MORNING
FOR SOUTHEASTERN INGHAM COUNTY...
At 510 AM EDT, Radar and automated rain gauges indicated heavy rain.
A local rain gage in Vantown located in east central parts of the
county reports 4.06 inches of rain since midnight. Flooding is
ongoing or expected to begin shortly in the warned area. Rainfall
rates of 2 inches per hour are possible in the warned area. It is
estimated that 2.5 to 4.0 inches of rain has fallen since midnight.
Storm totals will exceed 4 inches.
Some locations that will experience flooding include...
Williamston, Stockbridge, Webberville and Dansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4244 8414 4250 8436 4269 8428 4272 8416
4246 8414 4245 8414
$$
MJS852
WGUS43 KGRR 041421
FLWGRR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Grand Rapids MI
1021 AM EDT Mon Oct 4 2021
MIC065-041945-
/O.EXT.KGRR.FA.W.0008.000000T0000Z-211004T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ingham MI-
1021 AM EDT Mon Oct 4 2021
The National Weather Service in Grand Rapids has extended the
* Flood Warning for...
Southeastern Ingham County in south central Michigan...
* Until 345 PM EDT.
* At 1021 AM EDT, the county road commission reported multiple roads
closed due to flooding in eastern Ingham county.
* Some locations experiencing flooding include...
Williamston, Webberville and Dansville.
Heavy rain has ended and flood waters over most roadways are
expected to gradually recede during the day. Creeks, streams, and
tributaries near Williamston and Webberville will continue to run
with high water levels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Stay away
from the banks of rivers, creeks, and streams.
&&
LAT...LON 4244 8414 4250 8436 4269 8428 4272 8416
4246 8414 4245 8414
$$
CAS515 WGUS83 KGRR 041741 FLSGRR Flood Statement National Weather Service Grand Rapids MI 141 PM EDT Mon Oct 4 2021 MIC065-041945- /O.CON.KGRR.FA.W.0008.000000T0000Z-211004T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ingham MI- 141 PM EDT Mon Oct 4 2021 ...FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT THIS AFTERNOON FOR EASTERN INGHAM COUNTY... At 141 PM EDT, Ingham County Road Department reported flooding of fields and streams, and was monitoring some roads for potential closure. Some locations experiencing flooding include... Williamston, Webberville and Dansville. This includes the following streams and drainages... Kalamink Creek, Cahaogan Creek, Sullivan Creek, Deer Creek, Doan Creek and Wolf Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Stay away from the banks of flooded creeks. && LAT...LON 4253 8434 4269 8428 4272 8416 4251 8415 $$ CAS
339 WGUS83 KGRR 041944 FLSGRR Flood Statement National Weather Service Grand Rapids MI 344 PM EDT Mon Oct 4 2021 MIC065-041954- /O.EXP.KGRR.FA.W.0008.000000T0000Z-211004T1945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ingham MI- 344 PM EDT Mon Oct 4 2021 ...FLOOD WARNING WILL EXPIRE AT 345 PM EDT THIS AFTERNOON FOR EAST CENTRAL INGHAM COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. For your safety, please continue to heed remaining road closures overnight. LAT...LON 4253 8434 4269 8428 4272 8416 4251 8415 $$ CAS
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this areal flood warning went out at Oct 4, 3:20 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 4, 3:20 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
320 AM EDT Mon Oct 4 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 320 AM EDT Mon Oct 4 2021
- Heavy Rain Threat Ends This Morning
- More Rain Wednesday night into Friday
- Warmer than Normal Temperatures Continue
&&
.DISCUSSION...(Today through next Sunday)
Issued at 320 AM EDT Mon Oct 4 2021
- Heavy Rain Threat Ends This Morning
Heavy rain persists early this morning as slow moving showers pivot
around a broad low pressure system centered over the MI/IN border.
MRMS indicates most areas have gotten up to around 0.25 to 1 inch of
rain so far, with some very localized spots having gotten up to 3 to
4 inches, particularly near Kalamazoo and just west of Mount
Pleasant. This low pressure system will continue to drift across the
area through early this morning before sliding southeast this
afternoon and evening helping gradually taper off our rain showers
into tonight. Meanwhile low clouds can be expected to stick around
today with a fairly cloudy and dreary day expected.
- More Rain Wednesday night into Friday
Dry conditions will return Tuesday and much of Wednesday as an
upper level blocking pattern develops across the eastern part of
the country. By Wednesday night, a closed upper low to our south
will merge with an oncoming Pacific system and slowly move north
into the Great Lakes region. This will result in periodic chances
for rain showers and perhaps a few storms Wednesday night through
Friday. More rain may be possible into the weekend as a cold front
approaches from the northwest.
- Warmer than Normal Temperatures Continue
Not much change in temperature is expected this week despite the
gradual cooler temperatures typical for this time of year. 850mb
temperatures will stay in the 10 to 15C range allowing for our
highs to warm into the 70s for the foreseeable week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 145 AM EDT Mon Oct 4 2021
The areas of IFR and lower conditions are predicted to expand
overnight and are likely to impact all TAF sites. Bands of showers
will continue to develop around the region and could locally
create rapid reductions in the in visibilities and ceilings.
Slight instability will persist as well tonight so a local
thunderstorm is possible. The precipitation will taper off on
Monday as the ceilings and visibilities slowly improve to MVFR
mainly in the afternoon. The showers should be east of the region
by 00z Tue but ceilings and visibilities may lower back down to
IFR levels as we go through Monday night.
&&
.MARINE...
Issued at 320 AM EDT Mon Oct 4 2021
Our short duration Small Craft Advisory will stand this afternoon
and evening for areas north of Grand Haven. The worst conditions
still appear to be near Big and Little Sable Points, with winds
around 20 knots and wave heights up to 3 to 5 feet. Winds this
evening will turn more offshore and drop below SCA criteria.
Fog is the other main concern early this morning with dewpoints in
the mid to low 60s over cooler lake surface water temps currently in
the low 60s, but northerly winds currently around 5 to 10 mph may
help keep the fog at bay.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 2 PM this afternoon to 11 PM EDT this
evening for LMZ847>849.
&&
SYNOPSIS...Thielke
DISCUSSION...Thielke
AVIATION...MJS
MARINE...ThielkeHazardous weather outlook, Oct 4, 3:44 AM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 344 AM EDT Mon Oct 4 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 344 AM EDT Mon Oct 4 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-050745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 344 AM EDT Mon Oct 4 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Areas of dense fog may impact the Lake Michigan nearshore early this morning. Hazardous winds and waves are expected this afternoon and evening north of Grand Haven due to a period of stronger northerly winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 12:36 AM EDT | Areal Flood Advisory | GRR | Barry, Kalamazoo | 6 hr |
| Oct 4, 2:54 AM EDT | Areal Flood Advisory | GRR | Jackson | 6 hr |
| Oct 4, 3:53 AM EDT | Areal Flood Advisory | GRR | Ingham | 6 hr |
| Oct 4, 4:39 AM EDT | Special Weather Statement | GRR | Ingham | 66 min |
| Oct 4, 5:25 AM EDT | Areal Flood Advisory | GRR | Ingham | 5 hr |
| Oct 4, 5:29 AM EDT | Areal Flood Advisory | GRR | Jackson | 3 hr |
| Oct 4, 4:52 PM EDT | Special Weather Statement | GRR | Jackson | 53 min |
Nearby
Areal Flood Warnings in Michigan, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.